Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 332, NWS Memphis, TN

July 26, 2012Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 26, 2012, 6:15 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 6:15 PM CDT (23:15 UTC)
Expired
Jul 26, 2012, 7:00 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:26 PM CDTTSTM WND DMGRavenden Springs, ARTREES DOWN THROUGHOUT RANDOLPH COUNTY...SOME BLOCKING ROADWAYS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2289 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WUUS54 KMEG 262315
SVRMEG
ARC075-121-270000-
/O.NEW.KMEG.SV.W.0332.120726T2315Z-120727T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
615 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF RAVENDEN SPRINGS
  TO RAVENDEN SPRINGS TO 6 MILES WEST OF RAVENDEN...OR ALONG A LINE
  EXTENDING FROM 20 MILES NORTHWEST OF POCAHONTAS TO 19 MILES
  NORTHWEST OF BLACK ROCK TO 16 MILES NORTHWEST OF LAKE CHARLES STATE
  PARK...AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANNIEVILLE...ATTICA...DALTON...IMBODEN...RAVENDEN AND RAVENDEN
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3625 9133 3625 9127 3637 9128 3639 9132
      3642 9132 3643 9136 3649 9134 3650 9097
      3634 9098 3615 9110 3614 9136 3623 9136
TIME...MOT...LOC 2315Z 268DEG 16KT 3640 9127 3633 9128
          3622 9135

$$

BORGHOFF
1 follow-up statement
375 
WWUS54 KMEG 262328
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT THU JUL 26 2012

ARC075-121-270000-
/O.CON.KMEG.SV.W.0332.000000T0000Z-120727T0000Z/
LAWRENCE AR-RANDOLPH AR-
628 PM CDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DALTON TO RAVENDEN SPRINGS TO
RAVENDEN...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
POCAHONTAS TO 13 MILES WEST OF POCAHONTAS TO 11 MILES NORTHWEST OF
BLACK ROCK...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM STORE...
WARM SPRINGS...INGRAM...HAMIL...BIRDELL AND SHARUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3625 9133 3625 9127 3634 9128 3637 9125
      3649 9121 3650 9097 3634 9098 3615 9110
      3614 9136 3623 9136
TIME...MOT...LOC 2328Z 280DEG 22KT 3638 9117 3631 9118
          3620 9125

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 26, 3:46 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT THU JUL 26 2012

.DISCUSSION...

A COLD FRONT STRETCHES FROM NEAR MOUNT VERNON ILLINOIS TO
SPRINGFIELD MISSOURI. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP
UP ALONG AND AHEAD OF THE FRONT. A FEW OF THEM HAVE BEEN SEVERE
ACROSS SOUTHERN MISSOURI...THUS A SEVERE THUNDERSTORM WATCH HAS
BEEN ISSUED JUST NORTH OF THE MIDSOUTH. SO FAR ONLY TWO
THUNDERSTORMS HAVE DEVELOPED OVER RANDOLPH AND LAWRENCE COUNTIES
IN NORTHEAST ARKANSAS. THE ACTIVITY IN MISSOURI WILL SINK
SOUTHWARD OVER THE NEXT COUPLE OF HOURS. HAVE BUMPED POPS UP TO
LIKELY FOR TONIGHT OVER NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THUNDERSTORMS SHOULD
EVENTUALLY DIE OUT BUT THAT MAY NOT BE UNTIL AFTER MIDNIGHT SO THE
SHOWER AND THUNDERSTORM ACTIVITY COULD SINK AS FAR SOUTH AS
MEMPHIS THUS HAVE RAISED POPS TONIGHT TO 40 PERCENT. HEAT ADVISORY
WILL CONTINUE THROUGH 7 PM.

REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY
GENERALLY SOUTH OF INTERSTATE 40 WITH NORTH MISSISSIPPI HAVING THE
BEST CHANCE. EXPECT ABUNDANT CLOUD COVER OVER THE MIDSOUTH DURING
THE MORNING HOURS WHICH WILL KEEP TEMPERATURES FROM WARMING UP AS
QUICKLY. IN ADDITION...SHOWER AND THUNDERSTORM ACTIVITY WILL ALSO KEEP
TEMPERATURES DOWN. HEAT INDICES WILL BE MUCH LOWER THUS NO HEAT
ADVISORIES WILL BE NECESSARY. NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL MAY BE THE WARMEST EVEN BEHIND THE FRONT AS CLOUDS SHOULD
BREAK UP AND WITH DRIER AIR IN PLACE...READINGS MAY REACH INTO THE
MID 90S. ELSEWHERE...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S.

THE WEEKEND...EXPECT WARM DAYS AND COOLER NIGHTS AS NORTHERLY
WINDS WILL CONTINUE TO FILTER IN DRIER AIR INTO THE REGION.

SUNDAY NIGHT THROUGH WEDNESDAY...THE AREA MOVES INTO NORTHWEST FLOW
ALOFT THUS EXPECT ONE MCS AFTER ANOTHER TO DEVELOP OVER THE MIDWEST AND
DRIFT SOUTHEAST INTO THE CWA DURING THE OVERNIGHT INTO THE MORNING
HOURS THEN DIE OUT. THE AFTERNOON HOURS WILL BE RELATIVELY QUIET.
THEN EXPECT A REPEAT SCENARIO AGAIN MONDAY NIGHT...TUESDAY NIGHT ETC.

KRM

&&

.AVIATION...

18Z TAF SET

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. A FEW STORMS WILL
BE POSSIBLE ACROSS THE NORTHERN HALF OF THE MIDSOUTH LATE THIS
EVENING AND TONIGHT AS A WEAK COLD FRONT MOVES INTO THE AREA.
CONTINUED VCTS AT KJBR AND KMKL. SW WINDS WILL INCREASE TO 10-15
KTS WITH GUSTS TO NEAR 20 KTS LATER THIS MORNING. JBR AND MKL MAY
SEE A NORTHWEST SHIFT TOMORROW MORNING BEHIND THE FRONT...BUT AT
THIS POINT IT IS SO ILL-DEFINED DECIDED TO MAINTAIN SOUTHWEST
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  90  75  96 /  40  30  10  10
MKL  73  88  71  95 /  60  20  10  10
JBR  73  93  73  98 /  60  20   0  10
TUP  77  92  74  95 /  20  60  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 26, 3:54 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT THU JUL 26 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
354 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH TODAY
AS HEAT INDICES EXCEED 105 DEGREES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO TUPELO MISSISSIPPI.
THE MAIN THREAT WITH THESE STORMS IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:54 PM CDTSevere Thunderstorm WarningMEGClay, Randolph51 min
Jul 26, 6:26 PM CDTSevere Thunderstorm WarningMEGClay49 min
Jul 26, 6:47 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.